MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X6; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640HX0206
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.Conclusion: the healthcare professional reported that during an endovascular embolization procedure, the physician filled the aneurysm with the 2mm x 6cm orbit galaxy helical xtrasoft (640hx0206 / 30574616), the coil was retracted to the introducer sheath since the position of the concomitant microcatheter was not stable.The position of the microcatheter was adjusted and the physician tried to push the coil to microcatheter, but the coil was impeded in the introducer sheath and could not be pushed out.A new coil was used to complete the procedure.There was no report of any patient adverse event or complication.On 21-jun-2022, additional information was received.The information indicated that the concomitant microcatheter used was an echelon¿ 10 microcatheter (medtronic).The target aneurysm was located on the left vertebral artery.The microcatheter was removed when the coil position was adjusted.It was reported that the complaint device was damaged during its recovery from the patient¿s body.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30574616) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and due to covid-19 restriction, the product is currently not available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the physician filled the aneurysm with the 2mm x 6cm orbit galaxy helical xtrasoft (640hx0206 / 30574616), the coil was retracted to the introducer sheath since the position of the concomitant microcatheter was not stable.The position of the microcatheter was adjusted and the physician tried to push the coil to microcatheter, but the coil was impeded in the introducer sheath and could not be pushed out.A new coil was used to complete the procedure.There was no report of any patient adverse event or complication.On 21-jun-2022, additional information was received.The information indicated that the concomitant microcatheter used was an echelon¿ 10 microcatheter (medtronic).The target aneurysm was located on the left vertebral artery.The microcatheter was removed when the coil position was adjusted.It was reported that the complaint device was damaged during its recovery from the patient¿s body.Based on the additional information received on 21-jun-2022, the event has been deemed reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 19-sep-2022.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the physician filled the aneurysm with the 2mm x 6cm orbit galaxy helical xtrasoft (640hx0206 / (b)(6)), the coil was retracted to the introducer sheath since the position of the concomitant microcatheter was not stable.The position of the microcatheter was adjusted and the physician tried to push the coil to microcatheter, but the coil was impeded in the introducer sheath and could not be pushed out.A new coil was used to complete the procedure.There was no report of any patient adverse event or complication.On 21-jun-2022, additional information was received.The information indicated that the concomitant microcatheter used was an echelon¿ 10 microcatheter (medtronic).The target aneurysm was located on the left vertebral artery.The microcatheter was removed when the coil position was adjusted.It was reported that the complaint device was damaged during its recovery from the patient¿s body.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 2mm x 6cm orbit galaxy helical xtrasoft coil was received contained in the decontamination pouch.Visual inspection was performed.There were three (3) kinks observed on the hypotube at 14cm (5.5 inches), 69cm (27.1 inches), 143cm (56.2 inches) from the proximal end.No damages were noted on the introducer.Microscopic inspection was performed.Under magnification, the gripper component was observed in good condition.The embolic coil component was not returned for evaluation.The reported issue documented in the complaint regarding the coil impeded in the introducer sheath could not be evaluated through functional testing without the coil component, and there was no report of a premature detachment; the exact time when this condition occurred cannot be determined with the information available.However, the kinks observed on the hypo-tube could be a consequence of the maneuvering of the device when trying to overcome the impeded condition.The customer complaint regarding the device damaged was confirmed based on the appearance of the hypotube.Positioning difficulty could not be evaluated since the reported issue is specific to the patient and procedure at the time of occurrence and cannot be replicated in the laboratory setting, however the instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The event description and device analysis do not provide clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.A review of manufacturing documentation associated with this lot (30574616) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG HELICAL XTRSOFT COIL 2X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14777338
Report Number3008114965-2022-00450
Device Sequence Number6108774
Product Code KRD
UDI-Device Identifier10886704030720
UDI-Public10886704030720
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number640HX0206
Device Catalogue Number640HX0206
Device Lot Number30574616
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer09/19/2022
09/26/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date09/19/2022
09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON¿ 10 MICROCATHETER (MEDTRONIC).
Patient SexUnknown